MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES INZII RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES INZII RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CD001
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical.A follow-up report will be provided following the completion of the investigation.
 
Event or Problem Description
Procedure performed: partial nephrectomy.Event description: the issue occurred with two units of the inzii retrieval system during surgery.For both units, when the user pushed the thumb ring forward to advance the bag, the bag immediately detached.The black cord was not connected to the actuation rod and separated completely, making the device unusable.The same issue occurred with the second unit.The procedure was only completed successfully after switching to a third unit.Unfortunately, the hospital did not retain the two defective units, so we are unable to return them to applied for evaluation.There is no impact to patient.Additional information provided by [name] on 31jul2025: the two units were not lost as initially reported.They are now being shipped back to our taipei headquarters from the customer site in southern taiwan.Upon arrival in taipei, we will arrange return shipment to applied medical for your evaluation.Additional information provided by [name] on 04aug2025: yes, the bag completely fell off the supports.The tips of the supports were slightly exposed inside the patient.No, there was no spillage out of the bag opening.When the bag fell off, it was still at the initial stage of use.The bag had not yet been deployed and therefore could not be used.The guide bead was not pulled on with an instrument.The guide bead detached from the bag.The bag was curled when it detached, so it was not possible to determine whether there was any damage or tear under the bead.The guide bead did not detach from the cord.The bead component did not separate inside or outside of the patient.The customer did not take any photos at the time of the incident.The retrieval device will be returned to applied medical for further evaluation.Intervention: user replace with a new one to complete this surgery.Patient status: fine.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of the specimen bag falling off the metal supports.Based on the condition of the returned unit and the description of the event, it is likely that the actuator was retracted and redeployed multiple times, which resulted in the specimen bag falling off the metal supports upon full deployment.The instructions for use states, "do not retract prior to full deployment." applied medical has performed a historical trend analysis and review of production records and no trends were identified.
 
Event or Problem Description
Procedure performed: partial nephrectomy.Event description: the issue occurred with two units of the inzii retrieval system during surgery.For both units, when the user pushed the thumb ring forward to advance the bag, the bag immediately detached.The black cord was not connected to the actuation rod and separated completely, making the device unusable.The same issue occurred with the second unit.The procedure was only completed successfully after switching to a third unit.Unfortunately, the hospital did not retain the two defective units, so we are unable to return them to applied for evaluation.There is no impact to patient.Additional information provided by [name] on 31jul2025: the two units were not lost as initially reported.They are now being shipped back to our taipei headquarters from the customer site in southern taiwan.Upon arrival in taipei, we will arrange return shipment to applied medical for your evaluation.Additional information provided by [name] on 04aug2025: yes, the bag completely fell off the supports.The tips of the supports were slightly exposed inside the patient.No, there was no spillage out of the bag opening.When the bag fell off, it was still at the initial stage of use.The bag had not yet been deployed and therefore could not be used.The guide bead was not pulled on with an instrument.The guide bead detached from the bag.The bag was curled when it detached, so it was not possible to determine whether there was any damage or tear under the bead.The guide bead did not detach from the cord.The bead component did not separate inside or outside of the patient.The customer did not take any photos at the time of the incident.The retrieval device will be returned to applied medical for further evaluation.Additional information provided by [name] on 12sep2025: i have forwarded your inquiry to our sales representative and requested that they follow up with the hospital to verify the situation.Additionally, the sales representative has confirmed that the two products in question are indeed the actual units involved in the complaint cases.As soon as i receive further information, i will provide you with an update.Thank you for your patience and understanding.Additional information provided by [name] on 15sep2025: we have revisited this matter with the customer and better understand the miscommunication that occurred.It appears that when initially asked about the guide bead, the customer may have been preoccupied and misinterpreted the question, believing we were inquiring about the detachment between the actuation rod and the bag assembly rather than specifically about the guide bead itself.We can now confirm that the actual issue aligns with the original complaint: in both cases, the entire bag assembly (including the guide bead still properly attached) detached from the actuation mechanism during use when the thumb ring was advanced.The guide bead did not separate from the bag.Additional information provided by [name] on 23sep2025: they confirmed that their standard operating procedure follows the recommended steps, and they did not perform any intentional action to disengage or remove the proximal end of the black cord from its retention hook during the procedure.The reported event occurred during routine use, consistent with their normal practice.The customer's focus was on the surgical task, and they did not specifically observe the status of the cord's attachment to the hook prior to the failure.Intervention: user replace with a new one to complete this surgery.Patient status: fine.

Brand Name
INZII RETRIEVAL SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22876913
Report Number2027111-2025-00707
Device Sequence Number5752873
Product Code GCJ
UDI-Device Identifier00607915117382
UDI-Public(01)00607915117382
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K060051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCD001
Device Catalogue Number100864401
Device Lot Number1543765
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown